Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 1, 2005, 2:50 AM CDT for Lipscomb County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 2:50 AM CDT (07:50 UTC)
- Expired
- Jul 1, 2005, 3:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:10 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 16.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:20 PM CDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jun 30, 3:20 PM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT THU JUN 30 2005 .DISCUSSION... COLD FRONT HAS BECOME STATIONARY SOUTHWEST TO NORTHEAST ACROSS THE PANHANDLES THIS AFTERNOON. MID LEVEL SHORT WAVE MOVING NORTHEAST FROM NORTHERN NEW MEXICO WILL COMBINE WITH MOISTURE CONVERGENCE ALONG THE FRONT TO HELP PRODUCE THUNDERSTORMS TONIGHT. MID LEVEL MOISTURE IS ALSO INCREASING ACROSS THE PANHANDLES FROM THE SOUTHWEST. THIS MOISTURE IS IN A ZONE OF ELEVATED INSTABILITY WHICH MAY ALSO HELP SPARK SOME CONVECTION. THUNDERSTORMS MAY HAVE A TOUGH TIME GETTING INTO THE NORTHWEST ZONES BEHIND FRONT...AS MOUNTAIN CONVECTION WOULD HAVE TO MAKE IT THAT FAR. UPPER LEVEL RIDGE OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS WILL RETREAT A LITTLE THROUGH THE WEEKEND TO ALLOW SEVERAL SHORT WAVES TO MOVE FROM THE ROCKIES ONTO THE PLAINS IN A ZONAL TO SLIGHTLY NORTHWEST FLOW ALOFT. RETURN FLOW BEHIND SURFACE COLD FRONT SHOULD HELP TO INTENSIFY THE DIRECTIONAL SHEAR INTO THE MOUNTAIN CONVECTION THAT IS EXPECTED TO DEVELOP FRIDAY AFTERNOON. THESE STORMS SHOULD THEN MOVE EAST SOUTHEAST INTO THE PANHANDLES. SEE SWODY2 AND HWOAMA FOR THE POSSIBILITY OF SEVERE STORMS ON FRIDAY. WENT AHEAD AND ADDED SOME LOW POPS TO THE NORTHWEST ZONES SATURDAY NIGHT...ONCE AGAIN FOR MOUNTAIN CONVECTION MOVING THIS WAY ALONG WITH ANOTHER SHORT WAVE. ANOTHER COLD FRONT TRIES TO MAKE A RUN AT THE PANHANDLES ON MONDAY MORNING. WILL HOLD OFF ON ANY POPS FOR NOW AS THE NORTHERN STREAM WAVE ASSOCIATED WITH THIS NEXT FRONT IS WEAKER THAN THE CURRENT ONE MOVING ACROSS THE WESTERN GREAT LAKES. COULD ACTUALLY ADD SOME POPS AT LEAST TO THE NORTHWEST ZONES ALL THE WAY THROUGH THE END OF NEXT WEEK. UPPER HIGH STARTS TO BUILD ACROSS THE 4-CORNERS REGION AND THE PANHANDLES GO BACK TO A TYPICAL SUMMERTIME NORTHWEST FLOW REGIME. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 89 66 91 / 30 30 30 10 BEAVER OK 66 87 66 93 / 50 40 40 10 BOISE CITY OK 62 86 63 91 / 30 30 30 20 BORGER TX 68 90 68 93 / 40 30 30 10 BOYS RANCH TX 65 89 66 94 / 30 20 20 10 CANYON TX 63 89 65 93 / 30 30 30 10 CLARENDON TX 68 90 68 91 / 40 30 30 0 DALHART TX 63 88 64 93 / 30 20 20 20 GUYMON OK 64 89 66 93 / 40 30 30 20 HEREFORD TX 64 91 64 94 / 30 20 20 10 LIPSCOMB TX 67 88 67 94 / 40 40 40 0 PAMPA TX 68 88 67 90 / 40 30 30 0 SHAMROCK TX 70 90 70 92 / 40 40 40 0 WELLINGTON TX 71 92 70 92 / 40 40 40 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/15
Hazardous weather outlook, Jun 30, 1:00 PM CDT, 13 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 30 2005 OKZ001>003-TXZ001>020-301800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE...OR NORTH AND EAST OF A LINE FROM TEXLINE AND DALHART...TO LAKE MEREDITH...TO WELLINGTON. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND FRIDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES SATURDAY EVENING. SOME STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS TODAY...AND BE READY FOR ACTIVATION THIS AFTERNOON AND TONIGHT...AS WELL AS AGAIN FRIDAY AND FRIDAY NIGHT. HENNIG
In the hours before
Special weather statement, Jul 1, 1:10 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 110 AM CDT FRI JUL 1 2005 OKZ002-010700- TEXAS OK- 110 AM CDT FRI JUL 1 2005 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF HOUGH AT 110 AM CDT...MOVING SOUTHEAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY SOON DEVELOP. JJB
Local storm report, Jul 1, 2:28 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
228 AM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM TSTM WND GST BEAVER 36.81N 100.52W
07/01/2005 65 MPH BEAVER OK TRAINED SPOTTER
&&
LGLocal storm report, Jul 1, 2:43 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
243 AM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
07/01/2005 69 MPH BEAVER OK SFC. OBS.
&&
EALocal storm report, Jul 1, 2:48 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
248 AM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST 8 W SLAPOUT 36.62N 100.26W
07/01/2005 59 MPH BEAVER OK SFC. OBS.
&&
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:20 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 55 min |
| Jul 1, 2:27 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
| Jul 1, 6:46 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.